Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Spaces of complex null geodesics in complex-Riemannian geometry
HTML articles powered by AMS MathViewer

by Claude LeBrun PDF
Trans. Amer. Math. Soc. 278 (1983), 209-231 Request permission

Abstract:

The notion of a complex - Riemannian $n$-manifold, meaning a complex $n$-manifold with a nondegenerate complex quadratic form on each tangent space which varies holomorphically from point to point, is briefly developed. It is shown that, provided $n \geqslant 4$, every such manifold locally arises canonically as the moduli space of all quadrics of a fixed normal-bundle type in an associated space of complex null geodesies. This relationship between local geometry and global complex analysis is stable under deformations.
References
  • V. Arnold, Les méthodes mathématiques de la mécanique classique, Éditions Mir, Moscow, 1976 (French). Traduit du russe par Djilali Embarek. MR 0474391
  • M. F. Atiyah, N. J. Hitchin, and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. London Ser. A 362 (1978), no. 1711, 425–461. MR 506229, DOI 10.1098/rspa.1978.0143
  • N. Buchdahl, On the relative de Rham sequence, Proc. Amer. Math. Soc. 87 (1983), no. 2, 363–366. MR 681850, DOI 10.1090/S0002-9939-1983-0681850-3
  • Roger Godement, Topologie algébrique et théorie des faisceaux, Actualités Scientifiques et Industrielles [Current Scientific and Industrial Topics], No. 1252, Hermann, Paris, 1958 (French). Publ. Math. Univ. Strasbourg. No. 13. MR 0102797
  • Victor Guillemin and Shlomo Sternberg, Geometric asymptotics, Mathematical Surveys, No. 14, American Mathematical Society, Providence, R.I., 1977. MR 0516965
  • Noel J. Hicks, Notes on differential geometry, Van Nostrand Mathematical Studies, No. 3, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. MR 0179691
  • J. Isenberg, P. Yasskin and P. S. Green, Non-self-dual gauge fields, Phys. Lett. B 78 (1978), 462-464.
  • K. Kodaira, A theorem of completeness of characteristic systems for analytic families of compact submanifolds of complex manifolds, Ann. of Math. (2) 75 (1962), 146–162. MR 133841, DOI 10.2307/1970424
  • K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I, II, Ann. of Math. (2) 67 (1958), 328–466. MR 112154, DOI 10.2307/1970009
  • C. R. LeBrun, Spaces of complex geodesics and related structures, Ph.D. Thesis, Oxford, 1980.
  • Claude LeBrun, The first formal neighbourhood of ambitwistor space for curved space-time, Lett. Math. Phys. 6 (1982), no. 5, 345–354. MR 677436, DOI 10.1007/BF00419314
  • C. R. LeBrun, ${\cal H}$-space with a cosmological constant, Proc. Roy. Soc. London Ser. A 380 (1982), no. 1778, 171–185. MR 652038, DOI 10.1098/rspa.1982.0035
  • Yu. I. Manin, Sovremennye problemy matematiki, Vol. 17, "Nauka", Moscow, 1981.
  • John W. Milnor and James D. Stasheff, Characteristic classes, Annals of Mathematics Studies, No. 76, Princeton University Press, Princeton, N. J.; University of Tokyo Press, Tokyo, 1974. MR 0440554
  • Roger Penrose, Nonlinear gravitons and curved twistor theory, Gen. Relativity Gravitation 7 (1976), no. 1, 31–52. MR 439004, DOI 10.1007/bf00762011
  • Alan Weinstein, Lectures on symplectic manifolds, Regional Conference Series in Mathematics, No. 29, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at the University of North Carolina, March 8–12, 1976. MR 0464312
  • J. H. C. Whitehead, Convex regions in the geometry of paths, Quart. J. Math. 3 (1932), 33-42. E. Witten, Phys. Lett. B 77 (1978), 394-397.
Similar Articles
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 278 (1983), 209-231
  • MSC: Primary 32G10; Secondary 32D15, 32L25, 53C22, 83C99
  • DOI: https://doi.org/10.1090/S0002-9947-1983-0697071-9
  • MathSciNet review: 697071